Article Text

PDF
Tumour necrosis factor α blockade and the risk of vasculitis
  1. M De Bandt,
  2. B Saint-Marcoux,
  3. on behalf of the CRI (Club Rhumatismes et Inflammation)
  1. Hôpital R Ballanger, Aulnay sous Bois, France
  1. Correspondence to:
    M De Bandt
    Service de Rhumatologie, Hôpital R Ballanger, Boulevard Ballanger 93600, Aulnay sous Bois, France;m.debandt{at}ch-aulnay.fr

Statistics from Altmetric.com

We report on a French national retrospective survey, showing 39 cases of biopsy-proved drug-induced vasculitis in patients treated with tumour necrosis factor (TNF) blockers for inflammatory arthritis, conducted among 1200 rheumatology and internal medicine practitioners registered on our website (http://www.CRI-net.com) between December 2004 and March 2005.

As, in France, the prescription for TNF blockers is limited to the hospitals, all the units using biologicals were contacted. The study included all patients ever known to have developed a vasculitic-like illness when under treatment with TNF blockers, and not only those who developed vasculitis during the 3-month study period.

Patients had longstanding destructive rheumatoid arthritis, spondylitis or juvenile chronic arthritis (JCA). Table 1 lists the main characteristics and treatments. Patients developed localised (29 cases) or …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.